Suggest treatment for missed period despite being on Primolut N

default
Posted on Fri, 19 Jun 2015 in Women's Health
Question: Hello, i'm a 25 year old woman and i have my last period on April 10, 2015 but before that i was late on my period for more than 1 month (February 2015). I went to a doctor (gynecologist) last week and he told me that i'm probably on early pco based on my irregular period. but then he did usg on me and he said to wait for a week because there's a chance that i might be pregnant because of my corpus luteum (?) but if my test turns out to be negative, he told me to take Primolut N. long story short, i took 2 test pack and hit negative on both of them, so i am starting to take Primolut for 2 days now and still haven't got my period, what should i do?
doctor
Answered by Dr. Nishikant Shrotri 27 minutes later
Brief Answer:
Have yourself thoroughly investigated.

Detailed Answer:
Hi

Now it is more than 6 weeks that you had your last period. By now the pregnancy test is conclusive. However, this rule is applicable only if you have regular menses. Before April 2015 you had 2 months lapse in your menses. Hence, I would not say that your pregnancy tests can be relied up on.
Moreover, you Gynaecologist has suspected Polycystic Ovarian Syndrome (PCOS) in you. The women with this disorder are known to have irregular menses, many a times followed by heavy bleeding.

I feel as per the advice of your Gynaecologist, it is better to take Primolut and wait for withdrawal bleeding. If you are not pregnant, you will get menses after about 4-8 days.

Have your Gynaecologist investigated you with blood examinations, laparoscopy, ultrasonography, etc. to confirm the diagnosis of PCOS? If not and if you are not pregnant, please get yourself thoroughly investigated for it and then let me know the reports of all the investigations. If you are already investigated, please upload all your investigation reports so that I can go through them before I advice you correctly.

I would not like to diagnose pregnancy only on the presence of corpus luteum though there is no harm is suspecting it and confirming by relevant investigations. I feel at this juncture, Ultrasonography will be of more use than urine pregnancy test considering your irregularity of menstruation.

At this stage, my advice to you is to get yourself thoroughly investigated for PCOD.
Clinically, are you overweight? Or do you have more waist circumference? What is your BMI?
If you have extra fat around your waist, please get it reduced by proper dieting and exercises. Unless you reduce the extra fat around the waist and inside the pelvis, it is tough task to manage and treat PCOS.

Please give me the required information and the reports to enable me help you more scientifically.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Nishikant Shrotri 34 hours later
Hi Dr. Nishikant Shrotri, thank you very much for your quick response. I'm sorry i forgot to mention that i already took blood examination (attached with this follow up). For your consideration, i weight 53 kg, and my BMI is approximately 19,5 if i'm not wrong and i exercise once a week.
Hope to get your reply soon. Thank you.
doctor
Answered by Dr. Nishikant Shrotri 7 hours later
Brief Answer:
Does not appear to be a case of PCOS. You should get menses.

Detailed Answer:
Hi XXXXXXX your hormonal levels and BMI are well within normal range and they do not suggest that you are a case of Polycystic Ovarian Syndrome.
The very fact that your physician has detected corpus luteum in your ovary during ultrasonography does indicate that you are forming eggs.
The egg is in a follicle in the ovary. As the egg is maturing, this follicle goes on increasing in size. At one stage, under the effect of LH (refer to your reports) from Pituitary gland, this follicle ruptures throwing the egg out. The remnants of this follicle is known as Corpus Luteum. This corpus luteum secretes hormones Oestrogen and Progesterone respectively to grow and prepare the lining of the uterus for reception of the baby. Presence of corpus luteum is indeed a good sign proving that you are forming eggs.
Now you will have to find if there are any other causes like block in the tubes or any other infections of genital tract or adhesions in the uterine cavity which are hindering the pregnancy formation.
You have taken Primolut for two days. Wait for 4days to a week. You should get menses. Since your uterine lining is well developed as indicated by corpus luteum, you should get menses.
If still you do not get menses, then study of uterine lining will have to be done to find whether it is there in normal size and shape or not. Also if there are any adhesions within the uterine cavity, they will not allow the uterine lining to grow and there will not be any menstruation. This can be studied by hysteroscopy and/or Hysterosalpingography (Putting radiopaque XXXXXXX inside the uterus and then taking a X-ray of the uterus and tubes. This tells even about the patency of the tubes also). Such conditions usually occurs if the uterine cavity was vigorously scrapped (curetting).
Had you anytime undergone curetting for any reason. If not, you should get your menses within a weeks time from Primolut.
From you question it appears that you are concerned about not getting the periods and I have answered addressing that query. If there is anything else bothering you in the problem, please ask me a follow up question with proper detailed information and investigation reports. I shall be happy to answer them.
Still if you want to have any further or more information to share, you can do so and ask me your query in the follow up question.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Nishikant Shrotri

OBGYN

Practicing since :1968

Answered : 2916 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Procedures
Lab Tests
Medical Topics ,  

Recent questions on  Primolut n

doctor1 MD

Hi there, Can the Primolut pill affect my next period? I took it to stop my period on October 18 and it is now Dec 3rd and I havent had my period....

doctor1 MD

I missed my my period last month went to the doctor .did all tests.no pregnancy .uterus empty. i was prescribed Primolut N 1 tablet 3 times for 5...

doctor1 MD

Hi doctor, I have PCOD and prominent symptoms of it like facial hairs, lethargy , thinning of hair, irregular period with gaps of 2-3 months...

doctor1 MD

Hello doctor! I had my periods on October 15 and after that me and my boyfriend had sex on nov 11 using protection and while removing it the condom...

doctor1 MD

Is it possible to take Primolut N along with Birth control pills? Will it effect the birth control pills?

doctor1 MD

Hello,

Im 25 yrs old. I got married 1.5 yrs before. In the first month after my marriage I was conceived due to the use of Primolut N tablet. Since...

doctor1 MD

Hi Doctors,

I am 29 year old, 5.4, 67 kg. married since a year and trying to conceive. I have been tracking my periods since a year this is the...

Get personalised answers from verified doctor in minutes across 80+ specialties

135 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2